Addiction Expert Forum
shooting up
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

shooting up

My boyfriend is an addict, who was shooting up herion not too long ago. He says he has been clean for 2 almost 3 months, but i just found his needles. He said that to help with his using urges he uses the needles to shoot up hot water, following all the steps he use to, to "trick his mind and body". What I would like to know is if this is harmful? Him shooting up hot water into his veins. Also he still has the long bruises on his arms along the lines of his veins. Would him shooting up water also cause these bruises? Or would it have to be a drug causing the bruising? He tried to say the bruises were from where he put the needle but these are long bruises that follow his veins on his whole upper arm, so I dont buy that all that bruising is just from the needles. I very much want to believe he's stopped, so I figured I'd at least check out what he's telling me before I decide to make changes in our relationship. Any information you can give me about this will be greatly appreciated.
Related Discussions
666151_tn?1311117976
Being clean for a few months is NOTHING--  according to research looking at outcomes, treatment less than 90 days has a very low success rate, so three months isn't anywhere close to 'clean'.  If you want to save yourself a lifetime of misery, you will ask the man to contact you after he is clean for at least a year-- anyone in active recovery knows of the dramatic personality changes during that first year, and so it is generally recommended to avoid new relationships for at least a year.

I agree with Eagle--  you cannot trust the words from a person who is actively using.  I used 'the needle' after my relapse;  I never bruised along the vein, but rather only at the injection site, from bleeding under the skin at the site of the puncture.  I suppose that bruising could track back along the vein-- I don't think the pattern tells you whether he is shooting water or heroin or anything else.  But as Eagle said, it does not matter;  injecting water for the good feelings is just another state of addiction, and it will inevitably turn back to the 'real thing'-- if not already.  As a psychiatrist, I suggest you ask yourself why you would even consider staying with a person who is promising you a lifetime of lies, false intimacy, and pain.  Run away while you can.
4 Comments
Blank
Avatar_m_tn
An IV dose of just about anything can be harmful. For all sorts of reasons. Problems can range from sterility and infection to messed up veins and even blood clots that might be unhealthy or cause a stroke.  The act of shooting up and the needle itself may be an addiction. It is possible that your BF is attempting to trick his mind and body. Bad news is that our minds and bodies do not trick that easily. The needle may cause the bruises that you describe with or without any heroin in the mix. Would it be possible for him to take a drug screen to reassure you? If you cannot tell if he was using heroin it will be quite hard to make that call over the computer. I might observe that you have a long road ahead of you if you do not get to the bottom of things before you make a further commitment to him. Good luck to you and he.......
Blank
Avatar_n_tn
well i say you ignore that doctor with his no good babble. if he has  been clean for a couple of months then kudos to him ecspecially if he did it without rehab. but i think the main thing youre looking for is shooting up water and needle bruises. well with the shooting up water matter the only dangerous part is the needle its self. make sure it clean and sterile. and the bruises could deffinately be from the needle. drugs dobt bruise the skin its the needle. if theyre long bruises that is probabaly from injecting himself up his vein and each injection site may bruise but if theyre close together it can look long. i think its good if hes doing that, trying to trick his mind because if thats what he has to do to be clean then so be it. if youre worried about him still using i understand, you probabaly dont want to be comitted to addict so look at this: get the exact date hes been sober from, if he says he doesnt know hes lying, being clean is the biggest thing an addict can do and they will remember there sobriety date. if he does give you the date try to remember back to then and if he was sick because if je was coming off of it he would have been. or if it comes to it tell him youre not having a relationship with him unless he passes a drug test and if he agrees do your best to make sure hes not getting clean urine from someplace else. if he says no hes probabaly using. this is coming from a former addict, i know all the tricks.
Blank
Avatar_m_tn
karin may know "all the tricks" - - but she could learn more of them....Dont even ignore this stupid doctor and his "babble". He knows first hand the drugs, and the needles, and the addicts mind. But good luck to you.....
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1350782543
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank